Florida, 2011Damaging Winds in Florida, August 7, 2011
August 7, 2011 · NWS MFL · 2 events in 2 counties and zones
Deep southwest flow behind Tropical Storm Emily focused showers and thunderstorms over the east coast areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep southwest flow behind Tropical Storm Emily focused showers and thunderstorms over the east coast areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 7, 12:56 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 7, 12:56 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT SUN AUG 7 2011
.DISCUSSION...
RECENTLY ANIMATED VISIBLE SATELLITE IMAGERY SHOWED TROPICAL
DEPRESSION EMILY CONTINUING TO LIFT NORTHEAST AND AWAY FROM THE
EAST COAST. PLENTY OF UPPER LEVEL DEBRIS CLOUDS CONTINUE TO
STREAM SW FROM EMILY ACROSS THE BAHAMAS AND SOUTH FLORIDA DUE TO
MODERATE NORTHEAST SHEAR OVER THE SYSTEM. DESPITE THE CLOUD
COVERAGE...INSTABILITY HAS PROVEN TO BE SUFFICIENT ENOUGH TO
GENERATE SCATTERED SHOWERS AND STORMS ACROSS THE AREA THIS
AFTERNOON. THE LATEST HRRR/LOCALLY RUN WRF MODELS HAVE INITIALIZED
WELL WITH THIS TREND AND GENERALLY INDICATE THIS COVERAGE SLIGHTLY
INCREASING AND BECOMING CONCENTRATED ACROSS THE ESE PORTION OF
THE LOCAL AREA THROUGH THE EARLY EVENING PERIOD.
THE MODELS REMAIN IN DECENT AGREEMENT ON THE LARGE SCALE THROUGH
THE FIRST HALF OF THE UPCOMING WEEK...THEN SLIGHTLY BEGIN TO
DIVERGE BEYOND DAY THREE. THEY INDICATE THE SUBTROPICAL RIDGE
AXIS REMAINING ORIENTED FROM EAST TO WEST JUST SOUTH OF THE LOCAL
AREA KEEPING WSW LOW-LEVEL FLOW IN PLACE THROUGH MUCH OF THE
PERIOD. PLENTY OF DIURNAL HEATING COMBINED WITH MODERATE
INSTABILITY WILL LEAD TO SCATTERED AFTERNOON SHOWERS AND STORMS
DEVELOPING EACH DAY. THE HIGHEST RAINFALL PROBABILITIES WILL
REMAIN CONCENTRATED OVER THE EASTERN HALF OF THE PENINSULA THROUGH
THIS TIME WITH THE WEST-SOUTHWEST FLOW IN PLACE. ALOFT...THE
WEAKNESS IN THE RIDGE WILL PERSIST ACROSS THE AREA WITH SEVERAL
PULSES OF ENERGY PASSING NORTH OF THE AREA. ANY ADDITIONAL LIFT OR
QG FORCING ASSOCIATED WITH THESE FEATURES WILL REMAIN NORTH OF OUR
AREA THROUGH THIS TIME. ACROSS THE TROPICS...NOTHING IN THE
FORESEEABLE FUTURE IS PROGGED TO AFFECT THE LOCAL AREA THROUGH THE
WEEK.
&&
.MARINE...
LIGHT TO MODERATE WEST SOUTHWEST WINDS WILL CONTINUE ACROSS THE
MARINE AREA THROUGH THE PERIOD AS THE HIGH PRESSURE RIDGE AXIS
REMAINS TO THE SOUTH. SEAS ARE EXPECTED TO REMAIN NEAR AVERAGE
THROUGH THE PERIOD.
&&
.FIRE WEATHER...
PLENTY OF LOW-LEVEL MOISTURE ALONG WITH SCATTERED SHOWERS EXPECTED
EACH DAY WILL KEEP RH VALUES WELL ABOVE CRITICAL THRESHOLDS EACH
DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 91 77 92 / 30 40 30 40
FORT LAUDERDALE 79 92 79 93 / 30 40 30 40
MIAMI 78 91 79 91 / 30 40 30 40
NAPLES 77 92 77 92 / 20 20 20 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...85/AG
AVIATION/RADAR/FIRE...30/KOB
Hazardous weather outlook, Aug 7, 2:49 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
349 AM EDT SUN AUG 7 2011
FLZ063-066>075-168-172>174-080930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
349 AM EDT SUN AUG 7 2011
...HEAT INDICES OF 100 TO NEAR 110 TODAY - HIGHEST INTERIOR...
...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING - MAINLY EAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE GULF
COAST TODAY AND SCATTERED STORMS ARE EXPECTED ACROSS THE INTERIOR
AND EAST COAST. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING
STRIKES, LOCALLY HEAVY RAINFALL, AND GUSTY WINDS.
WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY TODAY.
WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING.
TEMPERATURES: HEAT INDICES OF 105 TO NEAR 110 ARE FORECAST
THIS AFTERNOON OVER THE INTERIOR AND OVER A LARGE PORTION OF THE
EAST COAST METRO. THE HEAT INDEX AT COASTAL SECTIONS WILL REACH INTO
THE RANGE OF 100 TO AROUND 105.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH
HEAT INDICES OVER 100 EACH AFTERNOON.
ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH
THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING
STRIKES ARE EXPECTED TO BE THE MAIN THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 7, 1:04 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SUN AUG 7 2011
FLZ074-173-071830-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
204 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 230 PM EDT
* AT 202 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ORANGE BOWL...AND MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
LITTLE HAVANA...
MIAMI...
LITTLE HAITI...
EL PORTAL...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2589 8011 2580 8011 2570 8015 2569 8018
2574 8017 2574 8020 2572 8024 2567 8025
2565 8030 2582 8037 2594 8012 2591 8011
2591 8010
TIME...MOT...LOC 1804Z 253DEG 11KT 2577 8024
KOBSpecial weather statement, Aug 7, 1:09 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT SUN AUG 7 2011
FLZ063-066-071845-
GLADES FL HENDRY FL
209 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GLADES COUNTY
NORTHWESTERN HENDRY COUNTY
* UNTIL 245 PM EDT
* AT 207 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF VENUS TO 3 MILES SOUTHEAST OF LA BELLE...AND MOVING
EAST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
ORTONA...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2703 8116 2668 8124 2667 8152 2702 8151
TIME...MOT...LOC 1810Z 273DEG 21KT 2699 8141 2672 8139
KOB
Special weather statement, Aug 7, 1:43 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT SUN AUG 7 2011
FLZ073-074-173-174-071915-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
243 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 315 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUTLER
RIDGE TO FLORIDA CITY TO ROYAL PALM RANGER STATION...AND MOVING
EAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
PRINCETON...
HOMESTEAD BAYFRONT PARK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2566 8016 2567 8025 2562 8028 2561 8030
2557 8030 2553 8032 2547 8033 2544 8031
2540 8032 2541 8030 2540 8028 2532 8034
2531 8037 2541 8067 2570 8042 2567 8015
TIME...MOT...LOC 1844Z 285DEG 12KT 2560 8032 2544 8043
2542 8061
KOBSpecial weather statement, Aug 7, 2:24 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT SUN AUG 7 2011
FLZ071-072-072015-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
324 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BROWARD COUNTY
* UNTIL 415 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF CORAL SPRINGS TO 3 MILES WEST OF TAMARAC TO DAVIE...AND
MOVING NORTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
SAWGRASS MILLS MALL...
DAVIE...
SUNRISE...
NOVA SOUTHEASTERN UNIVERSITY...
CORAL SPRINGS...
NORTH LAUDERDALE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2606 8020 2605 8043 2611 8044 2616 8043
2633 8044 2633 8019 2628 8017
TIME...MOT...LOC 1924Z 242DEG 8KT 2629 8039 2621 8032
2609 8033
BAXTERThunderstorm Wind, Broward
- When
- August 7, 2:39 PM EST
- Where
- Broward County, 0.62 mi WNW of Coral Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 26.272, -80.230
Coral Springs PD reported power lines down near Woodside Dr.
Thunderstorm Wind, Palm Beach
- When
- August 7, 3:15 PM EST
- Where
- Palm Beach County, 5.66 mi WNW of Delray Beach
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.513, -80.148
Excessive lightning and wind gusts up to 70 MPH were reported by the public with a passing storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 7, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, August 7, 2011$2.9 million · 2.75 in hail · 21 events
- Hail in South Dakota, August 7, 2011$1.0 million · 2.5 in hail · 2 events
- Wildfire in Texas, August 7 to 15, 2011$333,000 · 5 events
- Damaging Winds in Missouri, August 7, 2011$227,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, August 7, 2011$132,000 · 2.75 in hail · 21 events
- Hail and Damaging Winds in Kansas, August 7, 20116 injured · 1.5 in hail · 23 events
- Damaging Winds in Ohio, August 7, 2011$148,000 · 78 kt wind · 14 events
- Flash Flooding in West Virginia, August 7, 2011$200,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 7, 2011$127,000 · 66 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 7, 2011$125,000 · 52 kt wind · 5 events
- Lightning Strike in North Carolina, August 7, 2011$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340621, 340622.